Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Sep 9, 2017, 9:27 PM EDT for Baker County, Nassau County, Florida; Charlton County, Georgia. It took effect at Sep 10, 2017, 3:53 PM EDT. It was in force for 15 days.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2017, 9:27 PM EDT (01:27 UTC)
- In effect from
- Sep 10, 2017, 3:53 PM EDT
- Expired
- Sep 25, 2017, 11:26 AM EDT
- In force
- 15 days
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Major
Counties Baker County, FL, Nassau County, FL, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 36 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marys River near Macclenny (MACF1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02231000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Sep 9, 2:50 PM EDT, 6 hours 37 minutes earlier.
Area forecast discussion, Sep 9, 2:50 PM EDT, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
250 PM EDT Sat Sep 9 2017
.SHORT TERM...This afternoon-Monday night...Latest satellite
imagery shows a southwest to northeast band of clouds and showers
stretched from south of Tampa to around the Flagler-Volusia county
line associated with the same boundary/front that's been stalled
over the area for a couple of days now. This is likely the best
indication that the current shower activity over northeastern
Florida is not associated with Hurricane Irma. Showers will
continue through tonight, penetrating further inland with time.
After Irma finally makes its expected northward turn, rainbands
will begin to move into northeastern Florida and then southeastern
Georgia, likely late tonight or Sunday morning. The arrival of
rainbands will increase the likelihood of flooding as well as
tornadoes.
Rainbands and squalls will continue to increase in coverage
Sunday and steady northeasterly winds will be on the rise, with
tropical storm force winds possible as early as late Sunday
morning across northeastern Florida, and late Sunday evening
across southeastern Georgia. Tropical Storm force winds will
continue through Monday, with some hurricane force gusts.
No matter the strength and exact track of Hurricane Irma,
northeastern Florida and southeastern Georgia will see significant
impacts including wind damage and flooding as well as possible
tornadoes. Please continue to closely monitor the latest official
forecast from the National Hurricane Center and heed the advice of
local officials. Now is the time to complete any hurricane
preparations as conditions will further deteriorate tonight.
.LONG TERM...Tuesday-Saturday...Precipitation chances are
expected to decrease Tuesday as Irma moves to the North. Weak
ridging to the East will provide a moist Southerly flow through
mid week, with mainly diurnally driven convection expected. A
degree of uncertainty in the forecast toward next weekend, as
extended models diverge on behavior of hurricane Jose. So at this
point will favor a seasonal forecast with mainly diurnally driven
convection for next weekend.
&&
.AVIATION...Onshore flow with gusty winds will continue this 18z
TAF period, with showers with embedded thunderstorms increasing in
coverage. Restrictions will be expected through this period.
&&
.MARINE....Conditions will continue to deteriorate through early
next week as Hurricane Irma is forecast to track well west of the
waters. A Hurricane Warning is in effect for the NE FL waters and
a Hurricane Watch is in effect for the SE GA waters.
Rip Currents: High Risk of rip through at least early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 72 65 75 / 40 70 100 100
SSI 73 77 75 82 / 80 100 100 100
JAX 73 78 74 80 / 90 100 100 100
SGJ 77 80 75 83 / 90 100 100 100
GNV 74 78 73 77 / 70 100 100 90
OCF 75 79 74 78 / 50 100 100 90
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...Flash Flood Watch through Monday evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
Tropical Storm Watch for Appling-Bacon-Brantley-Coffee-Jeff
Davis-Pierce-Wayne.
Hurricane Watch for Atkinson-Charlton-Clinch-Coastal Camden-
Coastal Glynn-Echols-Inland Camden-Inland Glynn-Ware.
AM...Hurricane Watch for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Hurricane Warning for Coastal waters from Fernandina Beach to
St. Augustine FL out 20 NM-Coastal waters from St.
Augustine to Flagler Beach FL out 20 NM-Waters from
Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
&&
Struble/Bowen/McGinnisHazardous weather outlook, Sep 9, 1:30 PM EDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 130 PM EDT Sat Sep 9 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-101000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 130 PM EDT Sat Sep 9 2017 ...HURRICANE WARNING FOR NORTHEAST FLORIDA... ...HURRICANE AND TROPICAL STORM WATCHES FOR SOUTHEAST GEORGIA... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... A Hurricane Warning is in effect for northeast Florida and the adjacent coastal waters. A Hurricane Watch and Tropical Storm Watches are in effect for southeast Georgia and the adjacent coastal waters. Water levels may approach minor coastal flooding levels near time of high tides. Isolated thunderstorms are possible. Locally heavy rainfall and minor flooding is possible along the coastal areas today. A Flash Flood Watch is in effect for the entire region. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Hurricane Watches and Warnings and Tropical Storm Watches in effect through Monday night. Tropical tornadoes in rainbands are possible Sunday afternoon through Monday. A Flash Flood Watch is in effect for the entire region. 6 to 10 inches of rain is possible for areas along and west of I-75 and northwest of Waycross, with 8 to 15 inches of rain and isolated amounts up to 20 inches elsewhere through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Sep 9, 4:29 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
429 PM EDT SAT SEP 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM NON-TSTM WND GST 1 WNW MAYPORT 30.39N 81.43W
09/09/2017 M41 MPH DUVAL FL ASOS
ASOS MEASURED A NON-THUNDERSTORM WIND GUST OF 35 KTS OR
41 MPH FROM THE NORTHEAST.
&&
NMCGINNLocal storm report, Sep 9, 8:25 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
825 PM EDT SAT SEP 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND GST JEKYLL ISLAND 31.04N 81.42W
09/09/2017 M40 MPH GLYNN GA MESONET
MESONET STATION MEASURED A NON-THUNDERSTORM WIND GUST OF
40 MPH.
&&
WCORLESSLocal storm report, Sep 9, 8:28 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
828 PM EDT SAT SEP 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM NON-TSTM WND DMG 2 N MAYPORT 30.42N 81.41W
09/09/2017 AMZ452 FL MESONET
MESONET STATION MEASURED A NON-THUNDERSTORM WIND GUST OF
40 MPH.
&&
WCORLESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:25 PM EDT | River Flood Warning | JAX | Clay | 5 days |
| Sep 9, 9:39 PM EDT | River Flood Warning | JAX | Alachua, Columbia, Gilchrist | 32 days |
| Sep 9, 9:42 PM EDT | River Flood Warning | JAX | Clay | 5 days |
| Sep 10, 5:10 AM EDT | Special Marine Warning | JAX | 65 min | |
| Sep 10, 6:18 AM EDT | Areal Flood Warning | JAX | Baker, Bradford, Clay, Duval, Saint Johns | 6 hr |
| Sep 10, 8:14 AM EDT | Areal Flood Warning | JAX | Clay, Putnam | 3 hr |
| Sep 10, 9:11 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Clay, Columbia, Gilchrist, Union | 3 hr |
| Sep 10, 9:59 AM EDT | River Flood Warning | JAX | Columbia, Hamilton, Suwannee | 3 days |
| Sep 10, 9:59 AM EDT | River Flood Warning | JAX | Hamilton, Suwannee | 5 days |
| Sep 10, 10:12 AM EDT | Areal Flood Warning | JAX | Alachua, Flagler, Marion, Putnam | 3 hr |
| Sep 10, 11:57 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Clay, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 10, 12:05 PM EDT | Special Marine Warning | JAX | 25 min | |
| Sep 10, 12:09 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 10, 12:19 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 22 min |
| Sep 10, 1:11 PM EDT | Areal Flood Warning | JAX | Nassau | 3 hr |
| Sep 10, 1:28 PM EDT | Tornado Warning | JAX | Flagler | 32 min |
| Sep 10, 3:09 PM EDT | Areal Flood Warning | JAX | Flagler, Putnam | 3 hr |
| Sep 10, 4:11 PM EDT | Areal Flood Warning | JAX | Nassau | 3 hr |
| Sep 10, 4:39 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Saint Johns | 3 hr |
| Sep 10, 4:39 PM EDT | Tornado Warning | JAX | Saint Johns | 24 min |
| Sep 10, 4:58 PM EDT | Areal Flood Warning | JAX | Duval, Nassau, Saint Johns | 3 hr |
| Sep 10, 5:21 PM EDT | Areal Flood Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 10, 5:43 PM EDT | Areal Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 5:48 PM EDT | Areal Flood Warning | JAX | Flagler, Putnam | 3 hr |
| Sep 10, 7:36 PM EDT | Tornado Warning | JAX | Flagler | 24 min |
| Sep 10, 7:42 PM EDT | Tornado Warning | JAX | Saint Johns | 33 min |
| Sep 10, 7:59 PM EDT | Areal Flood Warning | JAX | Nassau | 3 hr |
| Sep 9, 9:21 PM EDT | River Flood Warning | JAX | Echols | 36 hr |
| Sep 10, 5:13 PM EDT | Flash Flood Warning | JAX | Camden | 3 hr |
| Sep 10, 5:41 PM EDT | Areal Flood Warning | JAX | Camden, Glynn | 3 hr |
Nearby
River Flood Warnings in Florida, 2017River Flood Warnings in Georgia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.